Advanced Search
Article Contents
Article Contents

Spatial degeneracy vs functional response

Abstract Related Papers Cited by
  • In this paper, we are concerned with a predator-prey model with Beddington-DeAngelis functional response in heterogeneous environment. By the bifurcation theory and some estimates, the global bifurcation of positive stationary solution is shown. Our result shows that new stationary patterns are produced by the spatial degeneracy and the Beddington-DeAngelis functional response. Essentially different from the known results, the two factors generate two critical values for the prey growth rate $\lambda.$ As $\lambda$ crosses each critical value, the positive stationary solution set undergoes a drastic change. In particular, when $\lambda$ is suitably large, the interaction between the two factors yields nonexistence of positive stationary solutions for any $\mu,$ which is in strong contrast to the existence for suitable ranges of $\mu$ corresponding to the Lotka-Volterra or Holling-II functional response. Moreover, which one of the two factors plays a dominating role in the stationary patterns is shown. In addition, we give the asymptotic behavior of the positive stationary solutions as $\mu\rightarrow\infty$. Finally, both uniqueness and multiplicity of the positive stationary solutions are shown as well as their stability.
    Mathematics Subject Classification: Primary: 35K57; Secondary: 92D25, 92D40.


    \begin{equation} \\ \end{equation}
  • [1]

    J. R. Beddington, Mutual interference between parasites or predators and its effect on searching efficiency, J. Animal Ecol., 44 (1975), 331-340.doi: 10.2307/3866.


    J. Blat and K. J. Brown, Global bifurcation of positive solutions in some systems of elliptic equations, SIAM J. Math. Anal., 17 (1986), 1339-1353.doi: 10.1137/0517094.


    R. S. Cantrell and C. Cosner, On the dynamics of predator-prey models with the Beddington-DeAngelis functional response, J. Math. Anal. Appl., 257 (2001), 206-222.doi: 10.1006/jmaa.2000.7343.


    R. S. Cantrell and C. Cosner, Spatial Ecology via Reaction-Diffusion Equations, Wiley Ser. Math. Comput. Biol., John Wiley and sons, 2003.doi: 10.1002/0470871296.


    W. Y. Chen and M. X. Wang, Qualitative analysis of predator-prey models with Beddington-DeAngelis functional response and diffusion, Math. Comput. Modelling, 42 (2005), 31-44.doi: 10.1016/j.mcm.2005.05.013.


    M. G. Crandall and P. H. Rabinowitz, Bifurcation from simple eigenvalues, J. Funct. Anal., 8 (1971), 321-340.doi: 10.1016/0022-1236(71)90015-2.


    E. N. Dancer and Y. H. Du, Effects of certain degeneracies in the predator-prey model, SIAM J. Math. Anal., 34 (2002), 292-314.doi: 10.1137/S0036141001387598.


    D. L. DeAngelis, R. A. Goldstein and R. V. O'Neill, A model for trophic interaction, Ecology, 56 (1975), 881-892.


    D. T. Dimitrov and H. V. Kojouharov, Complete mathematical analysis of predator-prey models with linear prey growth and Beddington-DeAngelis functional response, Appl. Math. Comput., 162 (2005), 523-538.doi: 10.1016/j.amc.2003.12.106.


    Y. H. Du, Effects of a degeneracy in the competition model, part I. classical and generalized steady-state solutions, J. Differential Equations, 181 (2002), 92-132.doi: 10.1006/jdeq.2001.4074.


    Y. H. Du, Effects of a degeneracy in the competition model, part II. perturbation and dynamical behaviour, J. Differential Equations, 181 (2002), 133-164.doi: 10.1006/jdeq.2001.4075.


    Y. H. Du, Order structure and Topological Methods in Nonlinear PDEs, Vol.1: Maximum principle and Applications, World Scientific, Singapore, 2006.doi: 10.1142/9789812774446.


    Y. H. Du and S. B. Hsu, A diffusive predator-prey model in heterogeneous environment, J. Differential Equations, 203 (2004), 331-364.doi: 10.1016/j.jde.2004.05.010.


    Y. H. Du and Q. G. Huang, Blow-up solutions for a class of semilinear elliptic and parabolic equations, SIAM. J. Math. Anal., 31 (1999), 1-18.doi: 10.1137/S0036141099352844.


    Y. H. Du and X. Liang, A diffusive competition model with a protection zone, J. Differential Equations, 244 (2008), 61-86.doi: 10.1016/j.jde.2007.10.005.


    Y. H. Du and Y. Lou, Qualitative behaviour of positive solutions of a predator-prey model: Effects of saturation, Proc. Roy. Soc. Edinburgh A, 131 (2001), 321-349.doi: 10.1017/S0308210500000895.


    Y. H. Du and Y. Lou, S-shaped global bifurcation curve and Hopf bifurcation of positive solutions to a predator-prey model, J. Differential Equations, 144 (1998), 390-440.doi: 10.1006/jdeq.1997.3394.


    Y. H. Du and L. Ma, Logistic type equations on $\mathbbR^N$ by a squeezing method involving boundary blow-up solutions, J. London Math. Soc., 64 (2001), 107-124.doi: 10.1017/S0024610701002289.


    Y. H. Du, R. Peng and M. X. Wang, Effect of a protection zone in the diffusive Leslie predator-prey model, J. Differential Equations, 246 (2009), 3932-3956.doi: 10.1016/j.jde.2008.11.007.


    Y. H. Du and J. P. Shi, Allee effect and bistability in a spatially heterogeneous predator-prey model, Trans. Amer. Math. Soc., 359 (2007), 4557-4593.doi: 10.1090/S0002-9947-07-04262-6.


    Y. H. Du and J. P. Shi, A diffusive predator-prey model with a protection zone, J. Differential Equations, 229 (2006), 63-91.doi: 10.1016/j.jde.2006.01.013.


    Y. H. Du and J. P. Shi, Some recent results on diffusive predator-prey models in spatially heterogeneous environment, in Nonlinear dynamics and evolution equations (eds. H. Brummer, X. Zhao and X. Zou), Fields Inst. Commun. 48, AMS, Providence, RI, (2006), 95-135.


    Y. H. Du and M. X. Wang, Asymptotic behaviour of positive steady states to a predator-prey model, Proc. Roy. Soc. Edinburgh Sect. A, 136 (2006), 759-778.doi: 10.1017/S0308210500004704.


    J. Dockery, V. Hutson, K. Mischaikow and M. Pernarowski, The evolution of slow dispersal rates: A reaction diffusion model, J. Math. Biol., 37 (1998), 61-83.doi: 10.1007/s002850050120.


    D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, $2^{nd}$ edition, Springer-Verlag, Berlin, 1983.doi: 10.1007/978-3-642-61798-0.


    G. H. Guo and J. H. Wu, Multiplicity and uniqueness of positive solutions for a predator-prey model with B-D functional response, Nonlinear Anal., 72 (2010), 1632-1646.doi: 10.1016/j.na.2009.09.003.


    G. H. Guo and J. H. Wu, The effect of mutual interference between predators on a predator-prey model with diffusion, J. Math. Anal. Appl., 389 (2012), 179-194.doi: 10.1016/j.jmaa.2011.11.044.


    V. Hutson, Y. Lou, K. Mischaikow and P. Poláčik, Competing species near a degenerate limit, SIAM. J. Math. Anal., 35 (2003), 453-491.doi: 10.1137/S0036141002402189.


    T. Kato, Perturbation Theory for Linear Operators, Springer-Verlag, Berlin/New York, 1966.


    K. Kuto, Bifurcation branch of stationary solutions for a Lotka-Volterra cross-diffusion system in a spatially heterogeneous environment, Nonlinear Anal. RWA, 10 (2009), 943-965.doi: 10.1016/j.nonrwa.2007.11.015.


    C. S. Lin, W. M. Ni and I. Takagi, Large amplitude stationary solutions to a chemotaxis system, J. Differential Equations, 72 (1988), 1-27.doi: 10.1016/0022-0396(88)90147-7.


    J. López-Gómez, Spectral Theory and Nonlinear Functional Analysis, in Research Notes in Mathematics, vol. 426, Chapman and Hall/CRC, Boca Raton, FL, 2001.doi: 10.1201/9781420035506.


    Y. Lou, S. Martínez and P. Poláčik, Loops and branches of coexistence states in a Lotka-Volterra competition model, J. Differential Equations, 230 (2006), 720-742.doi: 10.1016/j.jde.2006.04.005.


    K. Oeda, Effect of cross-diffusion on the stationary problem of a prey-predator model with a protection zone, J. Differential Equations, 250 (2011), 3988-4009.doi: 10.1016/j.jde.2011.01.026.


    T. Ouyang, On the positive solutions of semilinear equations $\Delta u+\lambda u-hu^p=0$ on the compact manifolds, Trans. Amer. Math. Soc., 331 (1992), 503-527.doi: 10.2307/2154124.


    R. Peng and M. X. Wang, Uniqueness and stability of steady states for a predator-prey model in heterogeneous environment, Proc. Amer. Math. Soc., 136 (2008), 859-865.doi: 10.1090/S0002-9939-07-09061-2.


    P. H. Rabinowitz, Some global results for nonlinear eigenvalue problems, J. Funct. Anal., 7 (1971), 487-513.doi: 10.1016/0022-1236(71)90030-9.


    J. P. Shi, Persistence and bifurcation of degenerate solutions, J. Funct. Anal., 169 (1999), 494-531.doi: 10.1006/jfan.1999.3483.


    M. X. Wang, Nonlinear Elliptic Equations (in Chinese), Science Press, Beijing, 2010.


    M. X. Wang, P. Y. H. Pang and W. Y. Chen, Sharp spatial patterns of the diffusive Holling-Tanner prey-predator model in heterogeneous environment, IMA J. Appl. Math., 73 (2008), 815-835.doi: 10.1093/imamat/hxn016.


    Y. X. Wang and W. T. Li, Effects of cross-diffusion and heterogeneous environment on positive steady states of a prey-predator system, Nonlinear Anal. RWA, 14 (2013), 1235-1246.doi: 10.1016/j.nonrwa.2012.09.015.


    Y. X. Wang and W. T. Li, Fish-hook shaped global bifurcation branch of a spatially heterogeneous cooperative system with cross-diffusion, J. Differential Equations, 251 (2011), 1670-1695.doi: 10.1016/j.jde.2011.03.009.


    J. Zhou and J. P. Shi, The existence, bifurcation and stability of positive stationary solutions of a diffusive Leslie-Gower predator-prey model with Holling-type II functional responses, J. Math. Anal. Appl., 405 (2013), 618-630.doi: 10.1016/j.jmaa.2013.03.064.

  • 加载中

Article Metrics

HTML views() PDF downloads(312) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint